Alert archive / North Carolina / Wind Advisories in 2018

Wind Advisory 4, NWS Newport/Morehead City, NC

February 4, 2018

NWS Newport/Morehead City, NC issued this wind advisory at Feb 4, 2018, 3:15 AM EST. It took effect at Feb 4, 2018, 3:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2018, 3:15 AM EST (08:15 UTC)
In effect from
Feb 4, 2018, 3:00 PM EST
Expired
Feb 4, 2018, 10:42 PM EST
In force
8 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

807 
WWUS72 KMHX 040815
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
315 AM EST Sun Feb 4 2018

NCZ103-104-042100-
/O.NEW.KMHX.WI.Y.0004.180204T2000Z-180205T0500Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
315 AM EST Sun Feb 4 2018

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect from 3 PM this afternoon to
midnight EST tonight.

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* TIMING...This afternoon and evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
2 follow-up statements
113 
WWUS72 KMHX 042127
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
427 PM EST Sun Feb 4 2018

NCZ103-104-050500-
/O.CON.KMHX.WI.Y.0004.000000T0000Z-180205T0500Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
427 PM EST Sun Feb 4 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* TIMING...This evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
070 
WWUS72 KMHX 050342
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1042 PM EST Sun Feb 4 2018

NCZ103-104-050445-
/O.CAN.KMHX.WI.Y.0004.000000T0000Z-180205T0500Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
1042 PM EST Sun Feb 4 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

Winds are not forecast to reach advisory criteria, so the advisory
has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 4, 1:12 AM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Feb 4, 1:12 AM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
112 AM EST Sun Feb 4 2018

.SYNOPSIS...
High pressure will move offshore through early Sunday. A cold
front and area of low pressure will impact the region Sunday into
Sunday evening. High pressure will build in early next week.
Another cold front will move through mid week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 105 AM Sun...Temperatures are reaching their overnight
lows this hour before southeast winds strengthen and bring
warmer marine air into the region. Temps are currently in the
low 30s inland, and the mid to upper 30s along the coast, and
will rise into upper 30s to low 40s by daybreak. Latest high res
guidance indicates only a few showers moving onshore overnight,
so have trimmed PoPs back, and have them at slight chance across
Onslow Bay and just inland.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
As of 3 PM Sat...A strong shortwave, sfc low, and cold front
still progged to move through E NC Sun into Sun eve. This system
will pack a bit of a punch as strong 50-60 KT LLJ develops and
advects plentiful moisture into E NC on Sunday. Rapidly
moistening column Sun morning with showers, heavy at times,
moving from W to E through the afternoon hours, exiting off the
coast during the early eve Sunday. The system will move through
quite quickly, though quite a bit of rain will fall in short
order, up to an inch or more especially near the coast.
Deepening sfc low riding up I95 will enhance lift/omega and may
produce some elevated instability, though any sfc based
instability looks to be confined to just offshore over the
warmer Gulf Stream waters. Have opted to keep thunder out attm
though later shifts may reevaluate some thunder potential esp
near the coast. The entire FA will be in the warm sector, though
TD's only in the 50s should preclude more than an iso lightning
strike. High will rise into the 60s in breezy S to SW winds
gusting 20 to 35 mph, highest near the coast.

Gusty winds may accompany some of the heavy showers, as 50-60 kt LLJ
helps to transport some of these strong winds aloft to the sfc. Will
highlight the threat in the HWO.

Large scale lift sweeps offshore Sun evening with a rapidly
drying column from W to E. Have hung onto higher pops near the
coast first half of the night, though all areas should be dry
after around midnight. CAA surge not all that strong, so lows
quite mild in the upr 30s/low 40s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
As of 245 AM Saturday...High pres will quickly build over the
area Mon then move offshore Tue with dry weather expected. Highs
will be around 50 Mon and warmer in the mid to upper 50s Tue.
Lows Mon night will be mainly in the 30s.

The next front will impact the area Wed and Wed night with the
wettest period expected to be from late Wed through Wed night.
Some of the models are slower with the front keeping most of Wed
dry and pushing the better rain threat to Wed night into Thu.
Have increased PoPs late Wed and Wed night to likely and have added
a low chance PoP Thu morning. We may need to increase PoPs
further Thu. Highs Wed will be warm, well into the 60s cooling
into the low to mid 50s Thu.

High pressure will build over the area late Thu into Fri with
dry weather expected. Forecast highs will be in the upper 40s to
lower 50s.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Short Term /through Sunday night/...
As of 110 PM Sun...VFR conditions are expected through late
Sunday morning, when rain moves in and drops conditions to MVFR.
MVFR conditions will approach IFR levels Sunday evening as the
heaviest of the rain falls from a strengthening low pressure
system. Not confident in IFR levels yet to include in the TAF
but they are possible. VFR conditions should return by Sunday
night. Winds will become very strong just off the surface Sunday
afternoon, and LLWS is possible at all TAF sites and other
airports in Eastern NC. 30-50 kts of shear will be present
2000-3000 ft off the surface, and may cause landing/takeoff
problems.

Long Term /Sunday night through Wed/...
As of 245 AM Saturday...Numerous showers along with sub VFR
conditions will occur Sun evening. The rain is expected to end
around midnight but sub VFR ceilings could persist into Mon
morning before dissipating. VFR conditions are expected Tue. Sub
VFR conditions are expected to develop by Wed evening as
showers increase across the area ahead of a cold front.

&&

.MARINE...
Short Term /through Sunday Night/...
As of 10 PM Sat...the latest buoy observations are showing
winds mostly from the NE 5-15 knots and seas around 3 ft.
Overall, marine forecast in great shape; no update needed at
this time.

Prev Dis...High pres building into E NC this afternoon
will continue to ridge into the waters tonight. Winds over the
marine domain will be mainly E to NE 5-10 kt, though begin to
shift to SE and inc to 10-15 kt over the Gulf Stream waters.
Strong cold front will race towards the waters on Sunday, with
rapidly intensifying winds in the afternoon. S winds will
increase to frequent gusts 35-40 kt over the warm Gulf Stream
waters by late Sunday afternoon and Gales are posted from south
of Oregon Inlet. Will have to watch Pamlico Sound for an upgrade
to Gales if these higher winds are further west as the NAM is
suggesting, though at this time think that the cooler waters
here will inhibit strong mixing. The winds turn SW Sun evening
and diminish to SCA levels, then turn W and eventually NW by
dawn Mon as moderate CAA occurs. Seas will build as high as 9-12
ft late Sunday over the offshore ctrl/srn waters.

Long Term /Monday through Thursday/...
As of 245 AM Saturday...Winds shift to NW 15 to 25 kt late Sun
night and Mon morning behind the front. Seas will be slowly
subsiding Mon starting out at 5 to 8 ft in the morning and
falling to 4 to 6 ft by evening. Seas should subside below 6 ft
early Mon evening. E/SE flow 10 kt or less is forecast for Tue
with seas 2 to 4 ft as high pressure moves over the waters. Wed
S/SW winds will increase to 15 to 25 kt ahead of a cold front
with seas building to 5 to 8 ft in the afternoon.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from noon today to midnight EST tonight
     for AMZ135.
     Small Craft Advisory from 3 PM this afternoon to 10 PM EST
     this evening for AMZ130.
     Gale Warning from 3 PM this afternoon to 10 PM EST this
     evening for AMZ152-154-156-158.
     Small Craft Advisory from noon today to 7 PM EST Monday for
     AMZ150.

&&

SYNOPSIS...TL
NEAR TERM...SGK
SHORT TERM...TL
LONG TERM...JME
AVIATION...JME/SGK
MARINE...JME/HSA/TL/BM
Hazardous weather outlook, Feb 3, 3:30 PM EST, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
330 PM EST Sat Feb 3 2018

NCZ029-044>047-079>081-090>095-098-103-104-042030-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Dare-Outer Banks Hyde-
330 PM EST Sat Feb 3 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A strong cold front will move through late Sunday. Ahead of the
front, heavy showers will occur Sunday afternoon and early evening.
Some of the showers may produce strong gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in North Carolina, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.